Alert archive / California / High Surf Advisories in 2011

High Surf Advisory 4, NWS San Diego, CA

February 16, 2011San Diego County, California

NWS San Diego, CA issued this high surf advisory at Feb 16, 2011, 8:41 AM PST for San Diego County, California. It took effect at Feb 16, 2011, 2:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2011, 8:41 AM PST (16:41 UTC)
In effect from
Feb 16, 2011, 2:00 PM PST
Expired
Feb 17, 2011, 2:17 AM PST
In force
12 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WHUS46 KSGX 161641
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
841 AM PST WED FEB 16 2011

...HIGH SURF EXPECTED ALONG SAN DIEGO COUNTY COAST THIS AFTERNOON
THROUGH THURSDAY NIGHT...

.A MODERATE TO LARGE WEST NORTHWEST SWELL ...ALONG WITH A LOCALLY
GENERATED SOUTHWEST SWELL...WILL COMBINE TO PRODUCE FREQUENT
BREAKERS OVER 7 FEET ALONG THE SAN DIEGO COUNTY COAST BEGINNING
THIS AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT. 

CAZ043-170045-
/O.NEW.KSGX.SU.Y.0004.110216T2200Z-110218T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
841 AM PST WED FEB 16 2011

...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PST FRIDAY. 

* WAVES AND SURF: BUILDING TO 8 FT WITH OCCASIONAL SETS OVER 12
  FT...MAINLY FROM DEL MAR SOUTH. 

* TIDES: HIGH TIDES OVER 6.5 FEET DURING THE MID MORNING HOURS
  BETWEEN 7 AND 9 AM PST. LOW TIDES AROUND MINUS 1.5 FEET DURING
  THE MID AFTERNOON HOURS BETWEEN 2 PM AND 330 PM. 

* TIMING: 2 PM PST THIS AFTERNOON THROUGH 2 AM PST FRIDAY.

* IMPACTS: WAVES FREQUENTLY BREAKING OVER JETTIES AND AGAINST
  BOTTOM OF OCEAN BEACH PIER DURING THE MORNING HOURS. ALSO
  MODERATE BEACH EROSION IN THE MORNING HOURS AND NUISANCE
  FLOODING OF BEACH PARKING LOTS NOT PROTECTED BY SAND BERMS.
  DURING THE AFTERNOON HOURS...BREAKING WAVES ACROSS THE ENTRANCE
  TO MISSION BAY AND OCEANSIDE HARBOR WILL CREATE HAZARDOUS
  CONDITIONS FOR MARINERS EXITING OR ENTERING HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
3 follow-up statements
182 
WHUS46 KSGX 162201
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
201 PM PST WED FEB 16 2011

...HIGH SURF EXPECTED ALONG SAN DIEGO COUNTY COAST THIS AFTERNOON
THROUGH THURSDAY NIGHT...

.A MODERATE TO LARGE WEST NORTHWEST SWELL ...ALONG WITH A LOCALLY
GENERATED SOUTHWEST SWELL...WILL COMBINE TO PRODUCE FREQUENT
BREAKERS OVER 7 FEET ALONG THE SAN DIEGO COUNTY COAST BEGINNING
THIS AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT.

CAZ043-170615-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-110218T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
201 PM PST WED FEB 16 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. 

* WAVES AND SURF: BUILDING TO 8 FT WITH OCCASIONAL SETS OVER 12 
  FT...MAINLY FROM DEL MAR SOUTH. 

* TIDES: HIGH TIDES OVER 6.5 FEET DURING THE MID MORNING HOURS 
  BETWEEN 7 AND 9 AM PST. LOW TIDES AROUND MINUS 1.5 FEET DURING 
  THE MID AFTERNOON HOURS BETWEEN 2 PM AND 330 PM. 

* TIMING: 2 PM PST THIS AFTERNOON THROUGH 2 AM PST FRIDAY.

* IMPACTS: WAVES FREQUENTLY BREAKING OVER JETTIES AND AGAINST 
  BOTTOM OF OCEAN BEACH PIER DURING THE MORNING HOURS. ALSO 
  MODERATE BEACH EROSION IN THE MORNING HOURS AND NUISANCE 
  FLOODING OF BEACH PARKING LOTS NOT PROTECTED BY SAND BERMS. 
  DURING THE AFTERNOON HOURS...BREAKING WAVES ACROSS THE 
  ENTRANCE TO MISSION BAY AND OCEANSIDE HARBOR WILL CREATE 
  HAZARDOUS CONDITIONS FOR MARINERS EXITING OR ENTERING HARBOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
875 
WHUS46 KSGX 170343
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
743 PM PST WED FEB 16 2011

...HIGH SURF EXPECTED ALONG SAN DIEGO COUNTY COAST THIS AFTERNOON
THROUGH THURSDAY NIGHT...

.A MODERATE TO LARGE WEST NORTHWEST SWELL ...ALONG WITH A LOCALLY
GENERATED SOUTHWEST SWELL...WILL COMBINE TO PRODUCE FREQUENT
BREAKERS OVER 8 FEET ALONG THE SAN DIEGO COUNTY COAST BEGINNING
THIS AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT.

CAZ043-171145-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-110218T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
743 PM PST WED FEB 16 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. 

* WAVES AND SURF: BUILDING TO 8 FT WITH OCCASIONAL SETS TO 10 FT
  ...MAINLY FROM DEL MAR SOUTH.

* TIDES: HIGH TIDES OVER 6.5 FEET DURING THE MID MORNING HOURS 
  BETWEEN 7 AND 9 AM PST. LOW TIDES AROUND MINUS 1.5 FEET DURING 
  THE MID AFTERNOON HOURS BETWEEN 2 PM AND 330 PM. 

* TIMING: TONIGHT THROUGH 2 AM PST FRIDAY.

* IMPACTS: WAVES FREQUENTLY BREAKING OVER JETTIES AND AGAINST 
  BOTTOM OF OCEAN BEACH PIER DURING THE MORNING HOURS. ALSO 
  MODERATE BEACH EROSION IN THE MORNING HOURS AND NUISANCE 
  FLOODING OF BEACH PARKING LOTS NOT PROTECTED BY SAND BERMS. 
  DURING THE AFTERNOON HOURS...BREAKING WAVES ACROSS THE 
  ENTRANCE TO MISSION BAY AND OCEANSIDE HARBOR WILL CREATE 
  HAZARDOUS CONDITIONS FOR MARINERS EXITING OR ENTERING HARBOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
360 
WHUS46 KSGX 171017
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
217 AM PST THU FEB 17 2011

...HIGH SURF ADVISORY FOR SAN DIEGO COUNTY COAST TODAY THROUGH
TONIGHT...

.A NORTHWEST SWELL IS FORECAST TO INCREASE TODAY WITH HIGH SURF
DEVELOPING MAINLY ALONG THE SOUTHERN SAN DIEGO COUNTY COAST
THROUGH TONIGHT.

CAZ043-172200-
/O.CAN.KSGX.SU.Y.0004.000000T0000Z-110218T1000Z/
/O.NEW.KSGX.SU.Y.0005.110217T1800Z-110218T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
217 AM PST THU FEB 17 2011

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM PST
FRIDAY. 

* SURF: 4 TO 7 FEET. SETS TO 8 FEET ALONG THE SOUTH COAST.

* TIDES: HIGH TIDE WILL BE 6.8 FEET AT 8 AM TODAY. LOW TIDE WILL
  BE MINUS 1.5 FEET AT 243 PM.

* TIMING: TODAY THROUGH TONIGHT.

* IMPACTS: WAVES POSSIBLY AFFECTING THE ENTRANCES TO BAYS AND
  HARBORS MAINLY AFTERNOON DURING LOW TIDE. SOME BEACH EROSION
  POSSIBLE MAINLY IN THE MORNING DURING HIGH TIDE. LOW LYING AREAS
  MAY BE AFFECTED BY OVERFLOW WITH WAVES BREAKING OVER LOW COASTAL
  STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

&&

$$

WHITLOW

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 16, 4:05 AM PST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 16, 4:05 AM PST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
405 AM PST WED FEB 16 2011

.SYNOPSIS...
A LARGE TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL BRING COOLER
TEMPERATURES AND PERIODS OF PRECIPITATION AND GUSTY WINDS INTO THE
MIDDLE OF NEXT WEEK. THE FIRST STORM WILL MOVE INLAND THROUGH
TONIGHT WITH A SECOND FOR FRIDAY NIGHT AND SATURDAY WITH A THIRD
POSSIBLE SOME TIME MONDAY NIGHT THROUGH EARLY WEDNESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH FRIDAY)...
THE FIRST IN A SERIES OF STORM SYSTEMS TO IMPACT SOUTHERN CALIFORNIA
IS MOVING INLAND THROUGH CALIFORNIA. THIS WILL BRING STRONG GUSTY
WINDS TO THE MOUNTAINS AND DESERTS AND PERIODS OF PRECIPITATION
THROUGH THIS EVENING...DECREASING LATE TONIGHT INTO THURSDAY
MORNING. SEE THE HYDROLOGY SECTION BELOW FOR MORE INFORMATION ON
EXPECTED RAINFALL.

MOSTLY DRY FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING...THOUGH
WITH WEAK CYCLONIC FLOW AND RESIDUAL ONSHORE FLOW AND
MOISTURE...SOME LIGHT PRECIPITATION IS POSSIBLE...MAINLY FOR
NORTHWEST PORTIONS OF THE FORECAST AREA AND ADJACENT SOUTH FACING
MOUNTAIN SLOPES.

THE NEXT APPROACHING STORM SYSTEM FROM THE NORTHWEST COULD BRING
INCREASING CHANCES OF PRECIPITATION TO NORTHWEST PORTIONS OF THE
FORECAST AREA BY LATE IN THE DAY FRIDAY.

&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
THE SECOND IN A SERIES OF GULF OF ALASKA STORMS IS EXPECTED TO
IMPACT SOUTHWEST CALIFORNIA FRIDAY NIGHT INTO SATURDAY MORNING.
PERIODS OF MODERATE TO LOCALLY HEAVY PRECIPITATION ARE POSSIBLE.
SHOWERS COULD LINGER INTO LATE SATURDAY NIGHT OR EARLY SUNDAY
MORNING FOR SOUTHERN AREAS. MAINLY DRY FOR SUNDAY NIGHT THROUGH
MONDAY...THOUGH WITH SOME WEAK CYCLONIC AND RESIDUAL MOISTURE AND
ONSHORE FLOW...SOME LIGHT PRECIPITATION ALONG AND WEST OF THE
MOUNTAINS CANNOT BE RULED OUT. SOME TIMING DIFFERENCES WITH A THIRD
GULF OF ALASKA STORM THAT COULD IMPACT SOUTHWEST CALIFORNIA SOME
TIME FROM MONDAY NIGHT INTO EARLY WEDNESDAY.

&&

.AVIATION...
161000Z...PERIODS OF RAIN TODAY WITH SHOWERS EXPECTED TONIGHT...
DECREASING INTO THURSDAY. BASES MOSTLY 3-4K FT MSL WITH AREAS 2500
FT AND LOCAL 1500 FT. LAYERS TO 15-20K FT. VSBY MOSTLY ABOVE 7SM
WITH AREAS 3-5SM. WINDS SOUTHEAST TO SOUTHWEST AND BECOMING GUSTY
THIS AFTERNOON.

&&

.MARINE...
161000Z...INCREASING SWELL TODAY THROUGH THURSDAY...MAINLY AFFECTING
THE OUTER WATERS. INCREASING SOUTHEAST TO SOUTHWEST WINDS
TODAY...DECREASING THURSDAY...THEN INCREASING FRIDAY AS A STRONG
COLD FRONT MOVES INTO THE AREA THROUGH SATURDAY.

&&

.HYDROLOGY...
THE FIRST IN A SERIES OF PACIFIC STORMS WILL MOVE THROUGH SOUTHERN
CALIFORNIA THROUGH TONIGHT. MAINLY LIGHT PRECIPITATION WILL CONTINUE
ALONG AND WEST OF THE MOUNTAINS THROUGH EARLY AFTERNOON...THOUGH
SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO AND SANTA ANA
MOUNTAINS WILL RECEIVE INCREASING RAINFALL AMOUNTS BEGINNING DURING
THE MORNING. THE MAIN FRONTAL BAND IS EXPECTED TO REACH NORTHERN
AREAS DURING THE AFTERNOON...THEN SPREAD QUICKLY SOUTHWARD THROUGH
EARLY EVENING. BANDS OF SHOWERS ARE EXPECTED TO CONTINUE OVERNIGHT
ALONG AND WEST OF THE MOUNTAINS INTO THURSDAY MORNING WITH GREATEST
COVERAGE OVER SOUTHERN AREAS. SNOW LEVELS ABOVE 6500 FEET...WILL
LOWER TO AROUND 5500 FEET BY LATE AFTERNOON...AND 4500 FEET BY
THURSDAY MORNING. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE
THIRD TO ONE HALF INCH AT THE COAST TO AROUND 1.5 INCHES ON THE
COASTAL MOUNTAIN SLOPES WITH AMOUNTS IN THE DESERTS MOSTLY ONE TENTH
INCH OR LESS.

THURSDAY AFTERNOON THROUGH FRIDAY MORNING WILL BE MOST DRY...EXCEPT
FOR SLIGHT CHANCES OF LIGHT PRECIPITATION OVER NORTHWEST PORTIONS OF
THE FORECAST AREA.

PRECIPITATION ASSOCIATED WITH THE SECOND PACIFIC STORM COULD REACH
NORTHWEST PORTIONS OF THE FORECAST AREA FRIDAY AFTERNOON. THE MAIN
PERIOD OF PRECIPITATION IS EXPECTED FRIDAY NIGHT INTO SATURDAY
MORNING WITH PERIODS OF MODERATE TO LOCALLY HEAVY PRECIPITATION
POSSIBLE. SNOW LEVELS WILL LOWER TO AROUND 5000 FEET FRIDAY NIGHT
AND 4500 FEET SATURDAY. SHOWERS COULD LINGER OVER SOUTHERN AREAS
THROUGH LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM NOON TODAY TO 9 PM PST THIS
     EVENING ABOVE 6000 FEET FOR THE RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS.

     WIND ADVISORY FROM NOON TODAY TO 3 AM PST THURSDAY FOR THE
     COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     HIGH WIND WARNING FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
     THE APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY
     MOUNTAINS.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY FOR
     THE APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY
     MOUNTAINS.

PZ...NONE.

&&

PUBLIC...MARTIN
AVIATION/MARINE...WHITLOW

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Feb 16, 5:10 AM PST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
510 AM PST WED FEB 16 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-171400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
510 AM PST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A GULF OF ALASKA STORM WILL MOVE INLAND THROUGH CALIFORNIA THROUGH
TONIGHT BRINGING STRONG GUSTY WINDS TO THE MOUNTAINS AND
DESERTS...SEE LAXNPWSGX...AND SNOW TO THE MOUNTAINS...SEE LAXWSWSGX.
IT WILL ALSO BRING HIGHER SWELL TO THE COASTAL WATERS AND HIGHER
SURF TO SOUTHERN SAN DIEGO COUNTY BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGHER SURF WILL CONTINUE FOR SOUTHERN SAN DIEGO COUNTY BEACHES
THURSDAY AND THURSDAY NIGHT.

ANOTHER GULF OF ALASKA STORM EXPECTED FOR FRIDAY NIGHT AND SATURDAY
WITH MODERATE TO LOCALLY HEAVY PRECIPITATION.

A THIRD GULF OF ALASKA STORM IS POSSIBLE SOME TIME MONDAY NIGHT
THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE
NEEDED FOR FRIDAY NIGHT INTO SATURDAY.

MARTIN

In the hours before

Special weather statement, Feb 16, 4:53 AM PST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
453 AM PST WED FEB 16 2011

CAZ042-043-048-050-055>058-060>062-171400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
453 AM PST WED FEB 16 2011

...A PAIR OF GULF OF ALASKA STORMS TO IMPACT SOUTHWEST CALIFORNIA
THROUGH THE WEEKEND...

THE FIRST IN A SERIES OF GULF OF ALASKA STORMS WILL MOVE THROUGH
SOUTHWEST CALIFORNIA THROUGH TONIGHT. MAINLY LIGHT PRECIPITATION
WILL CONTINUE THROUGH EARLY AFTERNOON. A PERIOD OF MODERATE
PRECIPITATION IS POSSIBLE WITH THE COLD FRONTAL PASSAGE THIS
AFTERNOON THROUGH EARLY EVENING. BANDS OF SHOWERS WILL CONTINUE
OVERNIGHT THROUGH EARLY THURSDAY MORNING WITH GREATEST COVERAGE OVER
SOUTHERN AREAS. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE
THIRD TO ONE HALF INCH A THE COAST TO 1 TO 1.5 INCHES ON THE COASTAL
MOUNTAIN SLOPES. THIS STORM WILL ALSO BRING STRONG GUSTY SOUTHWEST
WINDS IN THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON INTO TONIGHT.
SNOW LEVELS WILL LOWER TO AROUND 55OO FEET LATE THIS AFTERNOON AND
4500 FEET EARLY THURSDAY MORNING WITH 3 TO 6 INCHES OF SNOWFALL
POSSIBLE ABOVE 6000 FEET THIS AFTERNOON AND EVENING WITH LESSER
ACCUMULATIONS DOWN TO AROUND 5000 FEET.

A SECOND GULF OF ALASKA STORM IS EXPECTED FOR FRIDAY NIGHT INTO
SATURDAY WITH SHOWERS LINGERING INTO LATE SATURDAY NIGHT OR EARLY
SUNDAY. RAINFALL AMOUNTS COULD BE GREATER WITH THIS SECOND
STORM...0.50 TO 0.75 INCH AT THE COAST TO 2 TO 2.5 INCHES ON THE
COASTAL MOUNTAIN SLOPES.

A THIRD GULF OF ALASKA STORM IS POSSIBLE SOME TIME MONDAY NIGHT INTO
EARLY WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 4:29 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego34 hr
Feb 16, 3:41 AM PSTHigh Wind WarningSGXSan Bernardino17 hr
Feb 16, 3:41 AM PSTWind AdvisorySGXSan Bernardino23 hr
Feb 16, 8:09 AM PSTSmall Craft Advisory for Hazardous SeasSGX18 hr

Nearby

High Surf Advisories in California, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.